Nina B Therapy
  Relationship Counselling and Sex Therapy

              Darwin, Northern Territory, Australia based Relationship and Sex Therapist    

Latest News and Blog

Hair Loss & Acne Treatments Resulting in Loss of Sexual Desire & Arousal

Posted on 23 September, 2016 at 8:25

I had the privilege of being included in a workshop this week to look at an emerging treatment for Post Finasteride Syndrome. Brett McCann and colleagues in Sydney, have been working hard to look at this issue. Finasteride is a key component in hair loss treatments. This treatment was at its peak in the early 2000's. The side effects were not discussed in depth, the only focus was on how many new follicles were regenerating and hair growth success. Later the side effects were noted but did not outweigh the success of the treatment. Now, finally, it is well known that this treatment has infact cause many men to loose all sexual desire and ability to become aroused. This is not a side effect but a syndrome as it did not abate after ceasing the medication. Finasteride is still prescribed here and attainable online.

Acne treatment Accutane (oral isotretinoin) which ceased distribution in the USA in 2009 has also been reported to have detrimental effects on sexual functioning such as impotence, decreased desire, genital deadening, inability to orgasm, watery ejaculate and shrinkage of the penis in a flaccid state. This drug has well documented mental health risks increasing susceptibility to depression and suicidal ideation.

Although research has focussed on men it reports of sexual functioning being affected in woman has been identified.

If you feel you may have been affected by these treatments and would like more information call Nina on 0420 323 022.

 

Categories: Sexual Dysfunctions, Quick Tips and Information, Sexual Functioning

Post a Comment

Oops!

Oops, you forgot something.

Oops!

The words you entered did not match the given text. Please try again.

0 Comments

UA-86804232-1